Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 236, NWS Jackson, MS

May 1, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2016, 10:35 AM CDT for 4 counties in Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 10:35 AM CDT (15:35 UTC)
Expired
May 1, 2016, 11:30 AM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Attala County, MS, Leake County, MS, Madison County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 10:55 AM CDTTSTM WND DMG2 Ne Thomastown, MSTREE DOWNED ALONG HIGHWAY 43 ABOUT 4 MILES S OF ATTALA COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

154 
WUUS54 KJAN 011535
SVRJAN
MSC007-079-089-123-011630-
/O.NEW.KJAN.SV.W.0236.160501T1535Z-160501T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1130 AM CDT

* AT 1035 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CAMERON TO 7 MILES SOUTH OF THOMASTOWN TO NEAR
  LUDLOW...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  THOMASTOWN AROUND 1040 AM CDT. 
  NEWPORT AROUND 1045 AM CDT. 
  CARTHAGE AND SINGLETON AROUND 1050 AM CDT. 
  EDINBURG...SMYRNA AND RENFROE AROUND 1055 AM CDT. 
  ZAMA AROUND 1105 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER...STANDING PINE...WALNUT GROVE...LENA AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3257 8932 3254 8976 3259 8979 3259 8981
      3277 9003 3281 9002 3291 8993 3293 8990
      3300 8988 3300 8932
TIME...MOT...LOC 1535Z 214DEG 53KT 3286 8992 3276 8971 3258 8963 

HAIL...<.75IN
WIND...60MPH
 
$$

19
2 follow-up statements
859 
WWUS54 KJAN 011546
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT SUN MAY 1 2016

MSC123-011555-
/O.CAN.KJAN.SV.W.0236.000000T0000Z-160501T1630Z/
SCOTT MS-
1046 AM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3258 8963 3261 8973 3263 8973 3262 8975
      3281 9002 3293 8990 3300 8988 3300 8932
      3292 8932
TIME...MOT...LOC 1545Z 214DEG 29KT 3292 8988 3282 8967 3264 8959 

$$

MSC007-079-089-011630-
/O.CON.KJAN.SV.W.0236.000000T0000Z-160501T1630Z/
LEAKE MS-ATTALA MS-MADISON MS-
1046 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR LEAKE...SOUTHERN ATTALA AND NORTHEASTERN MADISON COUNTIES...

AT 1045 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GOODMAN TO NEAR THOMASTOWN TO NEAR TUSCOLA...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  THOMASTOWN AROUND 1050 AM CDT. 
  NEWPORT AROUND 1055 AM CDT. 
  CARTHAGE AND SINGLETON AROUND 1100 AM CDT. 
  SMYRNA AND RENFROE AROUND 1115 AM CDT. 
  ZAMA AROUND 1130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3258 8963 3261 8973 3263 8973 3262 8975
      3281 9002 3293 8990 3300 8988 3300 8932
      3292 8932
TIME...MOT...LOC 1545Z 214DEG 29KT 3292 8988 3282 8967 3264 8959 

HAIL...<.75IN
WIND...60MPH
 
$$

19
488 
WWUS54 KJAN 011615
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT SUN MAY 1 2016

MSC089-011625-
/O.CAN.KJAN.SV.W.0236.000000T0000Z-160501T1630Z/
MADISON MS-
1115 AM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3300 8973 3300 8932 3292 8932 3272 8950
      3283 8973
TIME...MOT...LOC 1615Z 220DEG 26KT 3306 8945 3283 8941 

$$

MSC007-079-011630-
/O.CON.KJAN.SV.W.0236.000000T0000Z-160501T1630Z/
LEAKE MS-ATTALA MS-
1115 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN LEAKE AND SOUTHEASTERN ATTALA COUNTIES...

AT 1115 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SMYRNA TO NEAR RENFROE...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ZAMA AROUND 1130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3300 8973 3300 8932 3292 8932 3272 8950
      3283 8973
TIME...MOT...LOC 1615Z 220DEG 26KT 3306 8945 3283 8941 

HAIL...<.75IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:05 AM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, May 1, 4:05 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CDT SUN MAY 1 2016

.DISCUSSION...
SHORT TERM (TODAY THROUGH MONDAY NIGHT)..."WET" WILL REMAIN THE MAIN
THEME THROUGH THE SHORT TERM AS THE CWA REMAINS IN A BROAD REGION OF
UPPER DIVERGENCE, PROVIDING CONTINUED OPPORTUNITIES FOR ROUNDS OF
SHOWERS AND THUNDERSTORMS. THIS DIVERGENCE WILL RESULT FROM BEING
SITUATED BETWEEN THE NORTHERN STREAM OF THE JET (EXTENDING FROM THE
PLAINS THROUGH THE OHIO VALLEY) AND THE SUBTROPICAL JET (EXTENDING
ALONG THE GULF COAST). MEANWHILE, A SURFACE FRONT IS NOW POSITIONED
FROM EAST TX INTO THE MID MS VALLEY AND IS MAKING VERY SLOW PROGRESS
TOWARD THE AREA.

FOR TODAY, OUR FOCUS IS ON A CONVECTIVE CLUSTER DEVELOPING ACROSS SW
LOUISIANA. THROUGH THIS MORNING, THIS ACTIVITY IS EXPECTED TO SPREAD
EAST/NORTHEASTWARD ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA,
GRADUALLY DEVELOPING EASTWARD THROUGH THE DAY. MORE ISOLATED/
SCATTERED CONVECTION IS ANTICIPATED FARTHER NORTH. THIS WILL CONTINUE
A LIMITED POTENTIAL FOR LOCALIZED FLOODING, AND MENTION OF THIS WILL
BE MAINTAINED IN THE HWO FOR AN AREA LOOSELY MATCHING UP WITH WPC'S
SLIGHT RISK FOR EXCESSIVE RAINFALL. THERE IS SOME LIMITED POTENTIAL
FOR STRONG/SEVERE STORMS, BUT WITH DEVELOPMENT TAKING PLACE SO EARLY
IN THE DAY, INSTABILITY WILL LIKELY BE LIMITED. THIS ALONG WITH WEAK
FORCING SHOULD PRECLUDE A MORE WIDESPREAD THREAT. WITH CONSIDERABLE
CLOUD COVER/PRECIP EXPECTED DURING MUCH OF THE DAY ACROSS THAT AREA,
HIGH TEMP GUIDANCE WAS UNDERCUT.

MUCH LIKE YESTERDAY, A BIT OF A LULL IS ANTICIPATED THIS EVENING.
THEN AS A NEW SHORTWAVE SWINGS THROUGH THE MID SOUTH AND MID MS
VALLEY, IT IS EXPECTED TO SPARK NEW DEVELOPMENT ALONG THE FRONT LATE
TONIGHT THROUGH THE DAYTIME MONDAY, WITH WIDESPREAD COVERAGE EXPECTED
ON MONDAY. SCATTERED CONVECTION WILL REMAIN POSSIBLE MONDAY NIGHT AS
THE FRONT MAKES SLOW PROGRESS SOUTHEASTWARD ACROSS THE AREA. /DL/

LONG TERM (TUESDAY THROUGH SUNDAY)...THE ACTIVE STORMY PERIOD THAT
WE HAVE BEEN IN WILL FINALLY COME TO AN END ON TUESDAY. MODELS ARE IN
GENERAL AGREEMENT THAT THE FRONT THAT HAS BEEN STALLED TO OUR WEST
WILL FINALLY MAKE ITS WAY THROUGH THE ARKLAMISS REGION TUESDAY. THE
GFS IS A LITTLE FASTER THAN THE ECMWF AND CANADIAN WHICH BOTH KEEP
THE FRONT MOVING THROUGH THE AREA TUESDAY. THEY BOTH SHOW SHOWERS/
STORMS SOUTH OF THE FRONT STARTING IN THE MORNING AND SLOWLY MOVING
OUT BY THE AFTERNOON AND HAVE CONTINUED WITH THIS SOLUTION. RAIN AND
STORMS SHOULD CLEAR QUICKLY THROUGH THE AFTERNOON AND THE UPPER
TROUGH WILL SWING ACROSS THE AREA THROUGH THE EVENING...EFFECTIVELY
CLEARING OUT THE AREA OF ANY STORMS AND ALLOWING COOLER DRIER AIR TO
FILTER IN.

THE REGION WILL REMAIN UNDER MAINLY NORTHWEST FLOW ALOFT THROUGH THE
WEEKEND AS WE SIT BETWEEN UPPER RIDGING TO THE WEST AND AN UPPER LOW
ACROSS THE NORTHEAST STATES. THIS WILL ALLOW FOR VERY NICE WEATHER
THROUGH THE REST OF THE WEEK INTO THE WEEKEND. TEMPERATURES WILL
RETURN TO NEAR SEASONAL NORMALS WITH HIGHS IN THE 70S AND LOWS IN
THE 50S. THE UPPER RIDGE LOOKS TO SHIFT EAST FOR THE WEEKEND WHICH
MAY INCREASE TEMPERATURES SOME BUT OVERALL...THE WEATHER LOOKS RATHER
NICE FOR EARLY MAY. /28/

&&

.AVIATION...MVFR CIGS HAVE DEVELOPED ACROSS MUCH OF THE AREA AND
WILL PERSIST THROUGH MID MORNING ACROSS MUCH OF THE AREA, BEFORE
LIFTING TO VFR. SHRA/TSRA WILL INCREASE THROUGH THE DAY, ESPECIALLY
AT SITES SOUTH AND EAST OF A LINE FROM HEZ TO JAN TO GTR, AS A FRONT
REMAINS STALLED ACROSS THE REGION. CIGS AND VISBYS MAY BRIEFLY DROP
TO MVFR/IFR RANGE IN HEAVIER SHRA, BUT THESE CONDITIONS SHOULD NOT
PERSIST FOR AN EXCESSIVE AMOUNT OF TIME. ADDITIONAL DEVELOPMENT OF
STRATUS WILL BE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  65  75  59 / 100  53  88  43
MERIDIAN      81  68  77  61 /  80  34  84  57
VICKSBURG     81  67  73  59 /  91  58  85  37
HATTIESBURG   79  71  78  64 /  85  34  79  52
NATCHEZ       78  66  74  60 / 100  53  83  41
GREENVILLE    82  66  70  57 /  45  60  84  18
GREENWOOD     81  64  71  56 /  52  47  86  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/28
Hazardous weather outlook, May 1, 4:27 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT SUN MAY 1 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040-041-020930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-
427 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ015-016-023>026-MSZ038-039-042>066-072>074-020930-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THROUGH THE DAYTIME HOURS TODAY. RAINFALL TOTALS OF UP TO 2
INCHES ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND LOW
LYING AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 1, 9:23 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT SUN MAY 1 2016

MSZ043-048-049-011515-
MADISON MS-HINDS MS-RANKIN MS-
923 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTHWESTERN
MADISON AND HINDS COUNTIES UNTIL 1015 AM CDT...

AT 922 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR UTICA TO NEAR DRY GROVE TO NEAR
WHITES. MOVEMENT WAS NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TERRY AND WHITES AROUND 925 AM CDT.
  JACKSON...BYRAM...STAR AND FLORENCE AROUND 930 AM CDT.
  RAYMOND AROUND 935 AM CDT.
  RICHLAND AND MONTEREY AROUND 940 AM CDT.
  CLINTON...PEARL...BRANDON AND FLOWOOD AROUND 950 AM CDT.
  BOLTON AROUND 955 AM CDT.
  RIDGELAND AROUND 1000 AM CDT.
  MADISON AND BROWNSVILLE AROUND 1005 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3212 9072 3249 9047 3249 8992 3245 8975
      3205 9008 3205 9072
TIME...MOT...LOC 1422Z 220DEG 31KT 3211 9067 3218 9052 3217 9036 3205
9014

19
Special weather statement, May 1, 9:31 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT SUN MAY 1 2016

MSZ033-011500-
OKTIBBEHA MS-
931 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1000 AM CDT...

AT 930 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STARKVILLE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SESSUMS AROUND 940 AM CDT.
  MULDROW AROUND 950 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8894 3333 8896 3343 8898 3357 8876
      3356 8872 3357 8867 3329 8867
TIME...MOT...LOC 1430Z 234DEG 34KT 3340 8883

19
Special weather statement, May 1, 10:01 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT SUN MAY 1 2016

MSZ030-031-011530-
LOWNDES MS-CLAY MS-
1001 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT LOWNDES AND SOUTHEASTERN CLAY
COUNTIES UNTIL 1030 AM CDT...

AT 1001 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TIBBEE TO NEAR BENT OAK. MOVEMENT
WAS NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WAVERLY AROUND 1010 AM CDT.
  COLUMBUS AND COLUMBUS AFB AROUND 1015 AM CDT.
  STEENS AND KOLOLA SPRINGS AROUND 1020 AM CDT.
  CALEDONIA AROUND 1025 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3333 8830 3329 8849 3329 8863 3354 8864
      3367 8845 3367 8841 3369 8839 3369 8837
      3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1501Z 244DEG 34KT 3352 8856 3337 8855

19
Special weather statement, May 1, 10:06 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CDT SUN MAY 1 2016

MSZ049-050-011545-
RANKIN MS-SCOTT MS-
1006 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND NORTHERN
SCOTT COUNTIES UNTIL 1045 AM CDT...

AT 1006 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEESBURG AROUND 1010 AM CDT.
  BRANCH AROUND 1015 AM CDT.
  FORKVILLE AROUND 1020 AM CDT.
  LUDLOW AROUND 1025 AM CDT.
  MIDWAY AROUND 1040 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3223 8980 3240 9002 3258 8981 3257 8938
TIME...MOT...LOC 1506Z 222DEG 27KT 3242 8979

19
Special weather statement, May 1, 10:13 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SUN MAY 1 2016

MSZ042-043-011600-
MADISON MS-YAZOO MS-
1013 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YAZOO AND MADISON
COUNTIES UNTIL 1100 AM CDT...

AT 1012 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAY...OR 9 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CAMDEN AND CAMERON AROUND 1025 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3248 9024 3249 9025 3249 9029 3265 9042
      3288 8997 3288 8973 3267 8973
TIME...MOT...LOC 1512Z 235DEG 32KT 3273 8995

19
Special weather statement, May 1, 10:15 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN MAY 1 2016

MSZ050-051-056-057-011600-
JASPER MS-NEWTON MS-SMITH MS-SCOTT MS-
1015 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NEWTON...SOUTHEASTERN SCOTT...
NORTHERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 1100 AM CDT...

AT 1014 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOREST TO NEAR ROBERTS TO BAY
SPRINGS. MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROBERTS AROUND 1020 AM CDT.
  LAWRENCE AND CONEHATTA AROUND 1030 AM CDT.
  NEWTON AROUND 1035 AM CDT.
  DECATUR...STRATTON...GARLANDVILLE AND ROSE HILL AROUND 1040 AM CDT.
  LITTLE ROCK AROUND 1050 AM CDT.
  DUFFEE AROUND 1055 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY...HICKORY...
LOUIN...SYLVARENA...LAKE AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3194 8931 3196 8944 3207 8945 3226 8952
      3258 8924 3258 8892 3217 8891
TIME...MOT...LOC 1514Z 223DEG 41KT 3231 8940 3217 8930 3199 8931

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:32 AM CDTSpecial Weather StatementJANFranklin43 min
May 1, 8:44 AM CDTSpecial Weather StatementJANCopiah46 min
May 1, 9:23 AM CDTSpecial Weather StatementJANHinds, Rankin52 min
May 1, 9:31 AM CDTSpecial Weather StatementJANOktibbeha29 min
May 1, 10:01 AM CDTSpecial Weather StatementJANLowndes29 min
May 1, 10:06 AM CDTSpecial Weather StatementJANScott39 min
May 1, 10:13 AM CDTSpecial Weather StatementJANMadison47 min
May 1, 10:15 AM CDTSpecial Weather StatementJANNewton45 min
May 1, 10:29 AM CDTSevere Thunderstorm WarningJANJasper, Newton46 min
May 1, 10:56 AM CDTSevere Thunderstorm WarningJANAttala62 min
May 1, 11:27 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston63 min
May 1, 12:14 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.